I have periodic panic attacks. My throat will be completely numb, plus I hyperventilate. I'm on Effexor HR, & take 2 75 mg pills a day, not at the same time. Recently, I've had episodes where my throat is numb, but no hyperventilation, & it lasts for 2-3 days sometimes. Even the back of my head feels numb. I was recently diagnosed with lupus, & have been suffering extreme dizziness for over a year now. I've had every kind of test they can think of, MRI, cat scan, etc, but nothing has shown up. Then in May, I ended up in the hospital from a mini stroke. After reading some of the posts on here though, I'm wondering if I may need to get off the Effexor, & take something different. If anybody has any ideas, please share them with me!
Since you have a diagnosis of lupus, you need to be working with a specialist for this disorder and that's the only one qualified to decide your medications. Lupus, as you probably already know, can leave you prone to a number of physical problems such as stroke. Please talk to your doc about whatever precautions you need to take to protect your health.
I'm not an MD and I would suggest that you keep a log of every symptom you have and take it with you when you see your healthcare professional.
Thanks for your input. I'm learning about lupus as I go, am finding that a lot of things that have happened to me can be caused by lupus, plus I also had a bad thyroid. It's a long process trying to decipher what's what. I'm very thankful though, for sites like this that help inform me. I am going to go see my doctor as soon as possible, & talk to her about the medication that I'm on for the anxiety, & see what she thinks.
I know it can be like walking into a strange forest and not knowing what will suddenly appear. But you are absolutely right in researching the illness and asking lots of questions, plus being totally involved in your treatment.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.